Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 1, 2010, 8:37 PM MDT for Santa Fe County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2010, 8:37 PM MDT (02:37 UTC)
- Expired
- Jul 1, 2010, 10:30 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 87 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:00 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU JUL 1 2010 .DISCUSSION....WHILE AREA OF PRECIPITATION IN THE EASTERN PLAINS THIS MORNING WAS LIKELY ASSOCIATED WITH THE MCV WHICH TRACKED WWD INTO SE NM WEDNESDAY HAS BECOME LESS DEFINED...SHOWERS AND STORMS DEVELOPED OVER MOST OF THE HIGHER TERRAIN BY MIDDAY. WINDS ALOFT NOW GENERALLY SOUTHERLY WITH SPEEDS RELATIVELY MODEST. AS NOTED EARLIER...BIG JUMP IN PW VALUES THIS MORNING AT KABQ TO JUST OVER 1 INCH...AS OPPOSED TO THE .45 OF AN INCH WEDNESDAY EVENING. WHILE TPW PRODUCT INDICATES PW VALUES IN EXCESS OF 1.5 INCHES APPROACHING THE SOUTHEAST CORNER OF NM...RADARS TO OUR SOUTHEAST SUGGEST RAINFALL AMOUNTS...WHILE WIDESPREAD...ARE NOT EXCESSIVE AT THIS TIME. AS WELL...THE MAIN CIRCULATION CENTER OF ALEX WILL REMAIN WELL SOUTH OF NEW MEXICO. MODELS DON/T SEEM TO RATCHET UP MUCH POP WISE IN THE SOUTHEAST AND SOUTHCENTRAL...WHERE THE BETTER MOISTURE WOULD BE...AND WHERE SPOTTY 1-2 INCH RAINS HAVE FALLEN IN THE LAST COUPLE OF DAYS. ALL OF WHAT MOISTURE WE MAY GET FROM ALEX MAY DO IS GIVE THE INCOMING UPPER TROUGH SOMETHING MORE TO WORK WITH...ESPECIALLY SATURDAY/SATURDAY NIGHT...WHEN THERE COULD ALSO BE AT LEAST SOME POTENTIAL FOR HEAVY RAIN WEST OF THE CENTRAL MOUNTAIN CHAIN. THEREFORE HAVE DECIDED TO NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME...BUT HAVE CONTINUED PREVIOUS SHIFT/S TREND OF HEAVY RAIN IN THE WX GRIDS OVER THE SOUTHCENTRAL MOUNTAINS/SOUTHEAST AND EAST CENTRAL PLAINS. GFS/NAM SIMILAR IN STRONGLY DRYING OUT THE FORECAST AREA FROM WEST TO EAST SUNDAY AS THE TROUGH TRACKS THROUGH THE CENTRAL ROCKIES AND NORTHERN NEW MEXICO. MODELS SUGGEST THE WESTERLY LOW LEVEL WINDS MAY TEND TO SCOUR OUT SOME OF THE LOW LEVEL MOISTURE...TO WELL BELOW WHAT WOULD BE EXPECTED FOR THIS TIME OF YEAR. LOW LEVEL MOISTURE SHOULD RETURN BY NEXT TUESDAY AS A STRONGER FRONT PLUNGES INTO THE PLAINS THEN PUSHES INTO THE RIO GRANDE VALLEY TUESDAY NIGHT...AND POSSIBLY TO THE CONTDVD/ARIZONA BORDER. UNDER A RIDGE ALOFT...THIS SHOULD RESULT IN DAILY ROUNDS OF STORMS AT LEAST OVER AND NEAR THE HIGHER TERRAIN...ALTHOUGH POSSIBLY BELOW WHAT ONE WOULD HOPE FOR HEADING INTO MID JULY. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS STILL SHOULD SLOWLY INCREASE INTO THE EARLY OR MID EVENING ACROSS MUCH OF N AND CENTRAL NM...BUT PERHAPS NOT AS MUCH AS EARLIER ANTICIPATED...ESPECIALLY WITH REGARDS TO SE AND E CENTRAL NM WHERE BY MID AND LATE MORNING IT APPEARED THAT CONVECTION WAS OFF TO AN EARLY AND FAIRLY IMPRESSIVE START. A MOIST SOUTH AND SOUTHEASTERLY FLOW WILL CONTINUE FOR AT LEAST A 48 TO 72 HOURS BEFORE SOME DRYING TAKES PLACE IN THE NW HALF OF THE STATE. MVFR AND MORE LOCALIZED IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS WILL BE THE CASE IN ISOLATED HEAVIER TSRA ACROSS THE E AND TO A LESSER DEGREE THE W REST OF THIS AFTN AND EVENING. LARGER AREAS OF MFR AND SPOTTY IFR CIGS PLUS MT OBSCURATIONS WILL RETURN TONIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND POSSIBLY INTO PARTS OF THE UPPER AND LOWER RIO GRANDE VALLEY AND THE JEMEZ MTS. LOW CIGS AND MT OBSCURATION WILL LESSEN AS DAY PROGRESSES FRI...BUT AREAS SOUTHEAST OF ROUGHLY A KTCC TO RUIDOSO LINE MAY SEE MORE WIDESPREAD AND LONGER LASTING MVFR AND IFR CIGS FRI AS BETTER CHANCE OF SHOWERS AND STORMS ARRIVES THERE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...FAIRLY RICH LOW LEVEL MOISTURE HAS ENVELOPED ABOUT ALL OF N AND CENTRAL NM...THOUGH ACROSS ABOUT THE NW THIRD OF THE STAY THE AIR ALOFT IS STILL DRY ENOUGH TO ALLOW HUMIDITY PERCENTAGES TO DROP INTO THE UPPER TEENS AND 20S. THUNDERSTORMS...MORE WET THAN DRY...WILL CONTINUE TO DEVELOP IN ISOLATED TO WIDELY SCATTERED FASHION ACROSS NW THIRD INTO THE EVENING...WHILE ELSEWHERE ALL STORMS WILL PRODUCE WETTING RAINS BUT WILL BE LOWEST IN NUMBER IN MUCH OF THE RIO GRANDE VALLEY AND MOST NUMEROUS JUST EAST OF THE CENTRAL MTN CHAIN. CONDITIONS TO BE PRETTY SIMILAR FRI THEN AN UPPER LEVEL TROUGH WILL APPROACH THE CENTRAL ROCKIES SAT AND BEGIN TO DRY OUT NW QUARTER OR THIRD OF NM SAT AND NW HALF TO TWO THIRDS BY SUN. THE MOST WIDESPREAD RAINS...IN THE FORM OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SHOULD OCCUR LATE FRI THROUGH SAT AS THE APPROACHING UPPER LEVEL TROUGH INTERACTS WITH THE TERRAIN AND ABUNDANT MOISTURE. AFTER LESS STORM ACTIVITY SUN AND MON... MAINLY ISOLATED COVERAGE BY MONDAY...AN UNSEASONABLY STRONG BACK DOOR COLD FRONT IS EXPECTED TO REACH NE NM TUESDAY OR TUESDAY NIGHT AS THE CENTER OF THE UPPER LEVEL HIGH MIGRATES OVER SW NM AND BRINGS NW FLOW ALOFT OVER NORTHEAST THIRD OF THE STATE. THIS WILL STEER STORMS THAT FORM OVER THE HIGH TERRAIN TOWARD THE EAST AND SOUTHEAST...MAKING THE MOUNTAINS...RIO GRANDE VALLEY AND THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FAVORED FOR CONVECTION MID TO LATE WEEK NEXT WEEK. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 90 63 89 / 10 20 20 20 DULCE........................... 48 83 51 81 / 10 30 30 30 CUBA............................ 50 82 50 83 / 20 20 40 40 GALLUP.......................... 53 83 55 83 / 30 20 20 20 EL MORRO........................ 54 81 54 81 / 30 30 40 40 GRANTS.......................... 57 83 57 82 / 20 20 30 40 QUEMADO......................... 56 82 58 81 / 20 20 20 30 GLENWOOD........................ 61 89 59 87 / 20 20 20 30 CHAMA........................... 47 78 46 79 / 20 40 40 40 LOS ALAMOS...................... 55 81 53 82 / 30 20 30 40 PECOS........................... 51 77 52 81 / 30 20 40 30 CERRO/QUESTA.................... 49 80 50 80 / 20 30 20 30 RED RIVER....................... 41 72 40 73 / 30 30 30 30 ANGEL FIRE...................... 45 75 44 75 / 30 30 40 30 TAOS............................ 49 83 50 83 / 20 20 20 40 ESPANOLA........................ 56 83 57 85 / 10 20 20 30 SANTA FE........................ 55 83 54 83 / 30 20 20 40 SANTA FE AIRPORT................ 58 84 57 85 / 20 20 20 30 ALBUQUERQUE FOOTHILLS........... 60 84 63 85 / 20 20 20 30 ALBUQUERQUE HEIGHTS............. 65 85 64 86 / 20 20 20 30 ALBUQUERQUE VALLEY.............. 58 86 59 87 / 10 20 20 30 ALBUQUERQUE WEST MESA........... 59 85 60 87 / 10 20 20 30 LOS LUNAS....................... 60 85 60 88 / 10 20 20 30 RIO RANCHO...................... 60 86 61 87 / 10 20 20 30 SOCORRO......................... 60 85 58 87 / 20 30 20 30 SANDIA PARK/CEDAR CREST......... 53 77 51 75 / 30 30 30 30 MORIARTY/ESTANCIA............... 55 81 58 83 / 30 30 30 30 CLINES CORNERS.................. 56 76 55 80 / 30 30 40 40 GRAN QUIVIRA.................... 56 80 56 80 / 30 30 40 40 CARRIZOZO....................... 60 80 60 85 / 30 40 40 50 RUIDOSO......................... 57 74 54 74 / 40 50 50 50 CAPULIN......................... 54 80 54 82 / 30 10 30 30 RATON........................... 56 84 56 86 / 30 10 30 30 LAS VEGAS....................... 52 76 53 79 / 30 30 30 30 CLAYTON......................... 61 84 61 86 / 10 20 30 30 ROY............................. 59 78 59 82 / 30 20 30 30 CONCHAS......................... 61 82 62 85 / 30 30 30 30 SANTA ROSA...................... 61 82 62 85 / 30 30 30 30 TUCUMCARI....................... 64 83 66 87 / 30 40 30 30 CLOVIS.......................... 65 80 65 84 / 30 50 50 50 PORTALES........................ 65 80 66 84 / 30 60 50 50 FORT SUMNER..................... 64 80 64 84 / 30 40 30 40 ROSWELL......................... 66 76 66 81 / 40 60 40 50 PICACHO......................... 61 74 60 76 / 40 50 40 50 ELK............................. 59 71 58 73 / 40 60 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jul 1, 3:56 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MDT THU JUL 1 2010 NMZ501>540-020400- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 356 PM MDT THU JUL 1 2010 ...SOME MOISTURE FROM HURRICANE ALEX MAY IMPACT PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO FRIDAY THROUGH SATURDAY... WHILE PRECIPITATION IN THE EASTERN PLAINS THIS MORNING WAS LIKELY ASSOCIATED WITH A WEAK DISTURBANCE WHICH TRACKED WESTWARD INTO THE REGION...SHOWERS AND STORMS DEVELOPED OVER MOST OF THE HIGHER TERRAIN THIS AFTERNOON. WINDS ALOFT HAVE BECOME SOUTHERLY...ALLOWING FOR AN INCREASE IN MOISTURE FROM THE SOUTH. ALTHOUGH MAINLY MIDDLE AND HIGH LEVEL MOISTURE FROM ALEX WILL CIRCULATE NORTH INTO SOUTH CENTRAL...SOUTHEAST AND EAST CENTRAL NEW MEXICO...THE MAIN CIRCULATION CENTER OF ALEX WILL REMAIN WELL SOUTH OF THE STATE. HOWEVER...AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING FROM THE WEST SATURDAY MAY INTERACT WITH THIS INCREASED MOISTURE...RESULTING IN POTENTIAL FOR LOCALLY HEAVY RAINS...AND MINOR FLOODING...NOT ONLY ACROSS THE SOUTHEAST THIRD...BUT ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE RIO GRANDE VALLEY. AS THE UPPER LEVEL SYSTEM EXITS THE STATE...DRIER WEATHER IS FORECAST FOR THE WEST ON SUNDAY AND OVER ALL OF NORTHERN AND CENTRAL NEW MEXICO ON THE FOURTH OF JULY. THOSE PLANNING OUTDOOR ACTIVITIES FRIDAY AND INTO THE WEEKEND SHOULD STAY ALERT TO THE LATEST FORECASTS AND POSSIBLE WATCHES OR WARNINGS. REVIEW LIGHTNING AND FLOOD SAFETY TIPS HEADLINED AT THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WWW.WEATHER.GOV/ABQ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:39 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 66 min |
| Jul 1, 8:02 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 88 min |
| Jul 1, 8:19 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| Jul 1, 9:09 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 111 min |
| Jul 1, 9:53 PM MDT | Flash Flood Warning | ABQ | San Miguel | 112 min |
| Jul 1, 9:54 PM MDT | Flash Flood Watch | ABQ | 48 hr | |
| Jul 1, 11:47 PM MDT | Flash Flood Warning | ABQ | San Miguel | 118 min |
| Jul 2, 12:01 AM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 119 min |
| Jul 2, 1:46 AM MDT | Flash Flood Warning | ABQ | San Miguel | 2 hr |
| Jul 2, 12:05 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 115 min |
| Jul 2, 1:21 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 114 min |
| Jul 2, 2:35 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 85 min |
| Jul 2, 2:44 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 91 min |
| Jul 2, 4:24 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 96 min |
| Jul 2, 5:05 PM MDT | Areal Flood Advisory | ABQ | Torrance | 55 min |
| Jul 2, 5:15 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, Union | 2 hr |
| Jul 2, 5:22 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 83 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.